Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 84, NWS Burlington, VT

July 26, 2011Rutland County, Windsor County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 26, 2011, 5:20 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2011, 5:20 PM EDT (21:20 UTC)
Expired
Jul 26, 2011, 6:15 PM EDT
In force
55 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Rutland County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 91 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 11:28 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WUUS51 KBTV 262120
SVRBTV
VTC021-027-262215-
/O.NEW.KBTV.SV.W.0084.110726T2120Z-110726T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
520 PM EDT TUE JUL 26 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WINDSOR COUNTY IN SOUTHERN VERMONT...
  NORTHERN RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 615 PM EDT.

* AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR HORTONIA...
  MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  EAST HUBBARDTON...BRANDON...CHITTENDEN...PITTSFORD...MENDON...
  PITTSFIELD...KILLINGTON...WEST BRIDGEWATER...BARNARD...SILVER LAKE
  STATE PARK...POMFRET...WOODSTOCK...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4362 7334 4376 7330 4377 7320 4384 7322
      4385 7303 4381 7302 4381 7300 4383 7296
      4385 7296 4384 7247 4377 7220 4370 7230
      4360 7233 4358 7237 4342 7239
TIME...MOT...LOC 2120Z 277DEG 28KT 4373 7319

$$

NEILES
3 follow-up statements
712 
WWUS51 KBTV 262151
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
551 PM EDT TUE JUL 26 2011

VTC021-027-262215-
/O.CON.KBTV.SV.W.0084.000000T0000Z-110726T2215Z/
WINDSOR VT-RUTLAND VT-
551 PM EDT TUE JUL 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN RUTLAND AND CENTRAL WINDSOR COUNTIES...

AT 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR GIFFORD WOODS
STATE PARK...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  KILLINGTON...GIFFORD WOODS STATE PARK...BRIDGEWATER CENTER...
  BARNARD...SOUTH POMFRET...WEST WOODSTOCK...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4360 7321 4375 7307 4385 7304 4381 7302
      4382 7297 4385 7296 4384 7247 4377 7220
      4370 7230 4360 7233 4358 7237 4342 7239
TIME...MOT...LOC 2150Z 277DEG 28KT 4369 7287

$$

NEILES
919 
WWUS51 KBTV 262205
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
605 PM EDT TUE JUL 26 2011

VTC021-027-262215-
/O.CON.KBTV.SV.W.0084.000000T0000Z-110726T2215Z/
WINDSOR VT-RUTLAND VT-
605 PM EDT TUE JUL 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EAST CENTRAL RUTLAND AND CENTRAL WINDSOR COUNTIES...

AT 600 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR KILLINGTON...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  BRIDGEWATER CENTER...BARNARD...SOUTH POMFRET...WEST WOODSTOCK...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4357 7309 4384 7265 4384 7247 4377 7220
      4370 7230 4360 7233 4358 7237 4342 7239
TIME...MOT...LOC 2205Z 277DEG 28KT 4367 7271

$$

NEILES
627 
WWUS51 KBTV 262213
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
613 PM EDT TUE JUL 26 2011

VTC021-027-262224-
/O.EXP.KBTV.SV.W.0084.000000T0000Z-110726T2215Z/
WINDSOR VT-RUTLAND VT-
613 PM EDT TUE JUL 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RUTLAND AND
CENTRAL WINDSOR COUNTIES WILL EXPIRE AT 615 PM EDT...

THE SEVERE THUNDERSTORM HAS DISSIPATED. THEREFORE THE NATIONAL
WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING TO
EXPIRE.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4357 7309 4384 7265 4384 7247 4377 7220
      4370 7230 4360 7233 4358 7237 4342 7239
TIME...MOT...LOC 2214Z 277DEG 28KT 4366 7261

$$

NEILES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:38 PM EDT, 42 minutes earlier.

Area forecast discussion, Jul 26, 4:38 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
438 PM EDT TUE JUL 26 2011

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE REGION THROUGH THIS
EVENING...TOUCHING OFF THUNDERSTORMS. SOME OF THE STORMS COULD
PRODUCE HAIL AND STRONG WINDS. DRIER WEATHER WILL RETURN WEDNESDAY
AND THURSDAY...AS HIGH PRESSURE BUILDS INTO THE REGION. ANOTHER
LOW PRESSURE AREA WILL APPROACH THURSDAY NIGHT...BRINGING WITH IT
RENEWED CHANCES FOR SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 430 PM EDT TUESDAY...SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT THROUGH 7 PM...DURING WHICH TIME STRONG TO POSSIBLY SEVERE
STORMS WILL CONTINUE TO TRAVERSE THE AREA. STRONG UPPER LEVEL
TROUGH MOVING ACROSS THE REGION THROUGH THIS EVENING PROVIDING THE
UPPER LEVEL DYNAMICS...AND COOLING ALOFT RESULTING IN UNSTABLE
ATMOSPHERE WITH SBCAPES 1000-2000 J/KG. ADDED ASCENT AHEAD OF
SURFACE COLD FRONT...WHICH IS MOVING ACROSS NORTHERN NY AT THIS
TIME. THREAT OF SEVERE DIMINISHING OVER WESTERN NY IN SAINT
LAWRENCE VALLEY WITH PASSAGE OF THE FRONT. IT WON'T BE UNTIL
AROUND 23Z WHEN THIS FEATURE CLEARS SOUTHERN AND EASTERN VERMONT.

WHILE THUNDERSTORM CHANCES WILL DECREASE THIS EVENING AFTER
FROPA...THE THREAT OF SHOWERS WILL CONTINUE FOR A TIME TONIGHT AS
UPPER LOW MAKES ITS WAY SLOWLY EAST OF THE AREA. THE SHOWERS WILL
BECOME MORE FOCUSED OVER HIGHER TERRAIN ZONES OF NORTHERN VERMONT
OVERNIGHT...WHILE THE REST OF THE AREA SEES ANY SHOWERS COME TO AN
END WITH SOME CLEARING...ESPECIALLY IN THE VALLEYS. LOW
TEMPERATURES WILL BE MAINLY IN THE 50S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 430 PM EDT TUESDAY...UPPER LEVEL TROUGH MOVES FURTHER AWAY
FROM THE AREA ON WEDNESDAY ALLOWING FOR HEIGHTS TO REBOUND.
SURFACE HIGH PRESSURE WILL ALSO BUILD EAST FROM THE GREAT LAKES.
EXPECT SOME LINGERING CLOUDINESS AND MAYE EVEN A FEW SCATTERED
SHOWERS...ESPECIALLY OVER THE HIGHER TERRAIN ZONES OF NORTHERN
VERMONT DURING THE MORNING HOURS. OTHERWISE...EXPECT PARTLY SUNNNY
SKIES ALONG WITH HIGHS IN THE 70S.

HIGH PRESSURE REMAINS IN CONTROL OF NORTH COUNTRY WEATHER WEDNESDAY
NIGHT AND FOR MUCH OF THURSDAY. 850 MB TEMPS CLIMB TO 14-15C
THURSDAY. WITH PARTIAL SUN...THIS WILL ALLOW FOR MAX TEMPS IN THE
LOWER 80S. HIGH MOVES EAST THURSDAY NIGHT. WARM AIR ADVECTION ON
RETURN SOUTHERLY COMBINED WITH WEAK DISTURBANCE IN THE FLOW ALOFT
WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 430 PM EDT TUESDAY...THE COMBINATION OF WARM AIR ADVECTION
AND FAST WESTERLY FLOWW WITH EMBEDDED VORTS WILL PRODUCE CONTINUED
CHANCE OF SHOWERS AND THUNDERSTORMS ON FRIDAY.

LATEST GFS AND ECMWF INDICATE THAT MUCH OF THE REMAINDER OF THE
EXTENDED FORECAST PERIOD MAY TURN OUT TO BE DRY. MODELS
INDICATING PASSAGE OF SHORTWAVE AND SURFACE BOUNDARY FRIDAY NIGHT
WITH GENERAL AREA OF HIGH PRESSURE OVER THE REGION FOR MUCH OF THE
WEEKEND. NORTHWEST FLOW ALOFT EXPECTED TO PREVAIL FOR MUCH OF THE
PERIOD SATURDAY INTO TUESDAY...KEEPING THE MAJOR HEAT SUPPRESSED
TO OUR SOUTH. WE WILL HAVE TO BE CONCERNED WITH ANY DISTURBANCES
WHICH TOP THE UPPER RIDGE AND DROP INTO THE NORTHEAST EARLY NEXT
WEEK...WHEN THERE IS A LOW CHANCE OF SHOWERS AND THUNDERSTORMS.
TEMPS A BIT ABOVE NORMAL WITH MAX TEMPS MOSTLY IN THE LOWER TO MID
80S...WITH LOWS 55 TO 65.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED LATE THIS MORNING INTO EARLY
AFTERNOON AHEAD OF A COLD FRONT. GIVEN THE SCATTERED COVERAGE HAVE
MENTIONED VCTS AND CB IN ALL TAF SITES THROUGH 23Z AND WILL TEMPO
SPECIFIC THUNDERSTORMS. THE STRONGEST STORMS COULD PRODUCE
STRONG WINDS AND HAIL...AS WELL AS LOCAL MVFR/IFR DUE TO HEAVY
RAIN. COLD FRONT IS EXPECTED TO MOVE THROUGH THIS EVENING WITH
WINDS BECOMING WESTERLY. WITH POTENTIAL FOR RAIN HAVE INDICATED
IFR VISBILITIES DUE TO BR DEVELOPMENT TONIGHT AT MPV/SLK...AND
WITH MVFR VISIBILITIES IN MIST AT MSS. VFR CONDITIONS FOR TOMORROW
WITH NORTHWEST WINDS AROUND 5 KNOTS.

OUTLOOK 18Z WEDNESDAY THROUGH SATURDAY...
18Z WEDNESDAY THROUGH 00Z FRIDAY...VFR UNDER HIGH PRESSURE.
POTENTIAL FOR OVERNIGHT BR/FG AND ASSOCIATED MVFR/IFR.
00Z FRIDAY THROUGH 00Z SATURDAY...VFR WITH PERIODS MVFR/IFR IN
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH WEAK DISTURBANCE ALOFT.
00Z SATURDAY THRU 00Z SUNDAY...VFR CONDITIONS RETURN.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...RJS
NEAR TERM...RJS
SHORT TERM...RJS
LONG TERM...RJS
AVIATION...TABER/LOCONTO
Hazardous weather outlook, Jul 26, 11:49 AM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1149 AM EDT TUE JUL 26 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-271600-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1149 AM EDT TUE JUL 26 2011

...SEVERE THUNDERSTORM WATCH 686 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jul 26, 3:35 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
335 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             STAR LAKE               44.16N  75.03W
07/26/2011  E1.00 INCH       ST. LAWRENCE       NY   PUBLIC

            QUARTER SIZE HAIL AT CLIFTON-FINE GOLF COURSE

&&

EVENT NUMBER BTV1100434

NEILES
Special weather statement, Jul 26, 4:05 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
405 PM EDT TUE JUL 26 2011

VTZ012-262030-
WINDSOR VT-
405 PM EDT TUE JUL 26 2011

...A STRONG THUNDERSTORM WILL MOVE THROUGH EAST CENTRAL WINDSOR
COUNTY...

AT 402 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH HARTLAND...
MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTH HARTLAND...EXIT 10 AND EXIT 11 I91.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4350 7248 4368 7251 4371 7229 4364 7231
      4360 7233 4358 7237 4354 7237 4350 7239
Local storm report, Jul 26, 4:13 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
413 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             GEORGIA CENTER          44.73N  73.12W
07/26/2011  M0.50 INCH       FRANKLIN           VT   PUBLIC

            SOUNDED LIKE PEOPLE THROWING ROCKS ON THIER MINI-VAN

&&

EVENT NUMBER BTV1100435

MAB
Special weather statement, Jul 26, 4:30 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
430 PM EDT TUE JUL 26 2011

VTZ003>008-016-017-262130-
CALEDONIA VT-EASTERN CHITTENDEN VT-EASTERN FRANKLIN VT-ESSEX VT-
LAMOILLE VT-ORLEANS VT-WASHINGTON VT-WESTERN CHITTENDEN VT-
430 PM EDT TUE JUL 26 2011

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH CALEDONIA...EAST
CENTRAL CHITTENDEN...ESSEX...LAMOILLE...NORTHERN WASHINGTON...ORLEANS
AND SOUTHEASTERN FRANKLIN COUNTIES...

AT 429 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR
DERBY TO SOUTH NEWPORT TO WEST BOLTON...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ALBANY...TICE...ORLEANS...SOUTH WOODBURY...MORGAN...WESTMORE...LOWER
CABOT...WARREN GORE...AVERYS GORE...WALLACE POND...LEWIS...AND EAST
HAVEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

LAT...LON 4500 7147 4499 7153 4490 7150 4486 7155
      4480 7156 4475 7162 4473 7162 4437 7192
      4438 7306 4462 7290 4478 7283 4491 7253
      4502 7218 4502 7146
Local storm report, Jul 26, 4:42 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
442 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             UNDERHILL CENTER        44.51N  72.90W
07/26/2011  E0.75 INCH       CHITTENDEN         VT   PUBLIC

            PENNY SIZE HAIL IN UNDERHILL CENTER

&&

EVENT NUMBER BTV1100436

NEILES
Special weather statement, Jul 26, 4:50 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
450 PM EDT TUE JUL 26 2011

NYZ034-035-VTZ005-008>012-017>019-262145-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY-
EASTERN RUTLAND VT-ORANGE VT-WASHINGTON VT-WESTERN ADDISON VT-
WESTERN CHITTENDEN VT-WESTERN ESSEX NY-WESTERN RUTLAND VT-WINDSOR VT-
450 PM EDT TUE JUL 26 2011

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH ADDISON...
NORTHWESTERN WINDSOR...RUTLAND...SOUTHEASTERN ESSEX...SOUTHERN
CHITTENDEN...WEST CENTRAL ORANGE AND WESTERN WASHINGTON COUNTIES...

AT 444 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM PORT
HENRY TO TICONDEROGA...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ADDISON...VERGENNES...WEYBRIDGE...NEW HAVEN MILLS...
BRISTOL...LINCOLN...WARREN...HANCOCK...AND ROCHESTER.

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

LAT...LON 4343 7326 4354 7325 4358 7330 4362 7331
      4362 7337 4356 7339 4358 7343 4364 7343
      4372 7338 4379 7336 4380 7338 4379 7352
      4405 7359 4438 7320 4438 7259 4341 7284

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 12:44 PM EDTSevere Thunderstorm WarningBTVRutland46 min
Jul 26, 2:00 PM EDTSpecial Weather StatementBTVAddison, Chittenden, Grand Isle45 min
Jul 26, 2:54 PM EDTSpecial Weather StatementBTVAddison51 min
Jul 26, 3:34 PM EDTSpecial Weather StatementBTVFranklin, Grand Isle56 min
Jul 26, 3:39 PM EDTSevere Thunderstorm WarningBTVFranklin51 min
Jul 26, 3:53 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle52 min
Jul 26, 4:05 PM EDTSpecial Weather StatementBTVWindsor25 min
Jul 26, 4:30 PM EDTSpecial Weather StatementBTVCaledonia, Essex, Lamoille, Orleans60 min
Jul 26, 4:50 PM EDTSpecial Weather StatementBTVAddison, Rutland55 min
Jul 26, 5:54 PM EDTSpecial Weather StatementBTVCaledonia51 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.